The Swedish medical technology company Getinge is issuing a recall of the Vaporizer Sevoflurane Maquet Filling for Flow Family Anesthesia Systems due to risk of chemical exposure. The US Food and Drug Administration (FDA) identified this as a Class I recall, the most serious type of recall.
On January 19, the FDA amplified the recall, noting that the potential breakdown of the general anesthesia sevoflurane may result in skin exposure to or inhalation of harmful chemicals. The recall was first initiated by the company on December 9, 2021, after they received eight complaints regarding "the presence of a yellow substance in the vaporizer," the company said in a press release. The Vaporizer Sevoflurane Maquet Filling, classified under the model number 6886601, was distributed from February 16, 2021, through October 30, 2021.
While no injuries or deaths have been reported, the FDA announcement noted that possible adverse events could include irritation of the respiratory tract, lung edema, and severe hypocalcemia. As of yesterday, 50 Sevoflurane vaporizer devices in the United States had been recalled, according to the FDA.
Getinge is advising costumers to examine their inventory and to remove any affected products. The company also recommended users to perform a system checkout procedure to potentially detect failure before usage and to immediately stop use if "the user notices the agent in the vaporizer looks cloudy or yellowish and there is a sweet-smelling pungent odor," the announcement states.
Getinge encourages customers with additional questions about the recall to contact customers service at 888-943-8872 or email at email@example.com. Providers can report adverse events related to the Vaporizer Sevoflurane Maquet filling through MedWatch: The FDA Safety Information and Adverse Event Reporting program.
Lead Image: Dreamstime
Send news tips to firstname.lastname@example.org.
Cite this: Getinge Recalls Vaporizer Sevoflurane Maquet Filling Over Chemical Exposure Concerns - Medscape - Jan 20, 2022.